Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Bromethalin is a toxin that can potentially cause neurologic signs- tremors, seizures, even death if enough was ingested. I always treat if there is suspected exposure, as there is no reversal agent or effective treatment once they show signs.
With an unknown amount ingested, I would do the following:
1. Induce vomiting. We do this by giving 1 teaspoon of hydrogen peroxide per 5 lb body weight.
2. Take him to a vet to give activated charcoal. This will bind any toxin that is in the GI tract or going through the bile circulation
3. Monitor for 12 hours. This can be done at home. If any tremors or seizures, then get him hospitalized. Most dogs show no signs as long as we do the GI decontamination up front.
I don't ever trust that all of it was spit out. I always assume some was ingested and error on the side of caution.
I hope this helps, let me know if you have any other questions.